Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 6, 1997, 4:05 AM CDT for Fisher County, Nolan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 4:05 AM CDT (09:05 UTC)
- Expired
- Jun 6, 1997, 7:05 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 060905 FFWSJT TXC151-353-061205- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 405 AM CDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 705 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWESTERN TEXAS ...SOUTHERN FISHER COUNTY ...NORTHERN NOLAN COUNTY AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS OVER NORTHERN NOLAN AND SOUTHERN FISHER COUNTIES. RADAR ESTIMATES AS MUCH AS 2 INCHES OF RAIN HAS FALLEN SINCE 230 AM. WITH THUNDERSTORMS CONTINUING TO MOVE OVER THE SAME AREAS....AN ADDITIONAL ONE TO 2 INCHES OF RAIN CAN BE EXPECTED OVER NORTHERN NOLAN AND SOUTHERN FISHER COUNTIES. THIS RAIN WILL LIKELY CAUSE FLOODING OF ROADS AND STREAMS...ESPECIALLY IN AND AROUND SWEETWATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN2 IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:29 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 6, 2:29 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 229 AM CDT FRI JUN 6 1997 RIDGE IN CENTRAL US...WITH AXIS ALONG LEE OF ROCKY MOUNTAINS...WAS PRODUCING NEARLY MERIDIANAL FLOW THIS MORNING. FURTHER TO WEST...WATER VAPOR INDICATED UPPER LEVEL LOW WAS BEING CUT OFF IN SOUTHERN CALIFORNIA...WITH SIGNIFICANT SHORTWAVE MOVING INTO BAJA CALIFORNIA. ETA AND NGM MODELS PICK UP ON SHORTWAVE BUT BOTH MAY BE SLOW IN ITS MOVEMENT AROUND LOW. SHORTWAVE SHOULD REMAIN WEST OF CWA IN ANY CASE. BOTH MODELS DO PICK UP ON SEVERAL WEAKER DISTURBANCES MOVING THROUGH CWA MOVING UP FROM THE BIG BEND THIS AFTERNOON...AND SLOWLY MOVING OVER REGION TONIGHT. THIS ALONG WITH WEAKENING 700 MB TEMPERATURES WILL BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. NGM FORECAST SOUNDINGS BREAKS CAP AT 19Z FOR SAN ANGELO AND ABILENE...WHICH HAS NOT BEEN DONE THE LAST SEVERAL DAYS. MODELS ALSO BRING IN ADDITIONAL MOISTURE AT LOWER LEVELS...WITH THE ETA MODEL THE MOST PROGRESSIVE...BRING IN 80 PERCENT RH AT 850 MB BEGINNING AT 18Z. WEAK UPPER LEVEL WINDS WILL PRODUCE SLOW MOVING STORMS AND LOCALLY HEAVY AMOUNTS OF RAINFALL. STORMS EARLIER THIS EVENING JUST SOUTH OF CWA PRODUCED LOCALIZED 3 INCH ESTIMATED STORM TOTALS. WILL SEE SLIGHTLY COOLER TEMPERATURES WITH ADDITIONAL CLOUD COVER AND MOISTURE TODAY. FWC GUIDANCE TEMPERATURES LOOK REASONABLE. ABI 084/065 23 JCT 085/067 23 SJT 085/067 33 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:21 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 49 min |
| Jun 6, 3:45 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 50 min |
| Jun 6, 4:09 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 46 min |
| Jun 6, 4:31 AM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Jun 6, 4:35 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| Jun 6, 5:13 AM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 47 min |
| Jun 6, 5:57 AM CDT | Flash Flood Warning | SJT | Mitchell | 3 hr |
| Jun 6, 6:14 AM CDT | Flash Flood Warning | SJT | Brown, San Saba | 3 hr |
| Jun 6, 7:19 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 3 hr |
| Jun 6, 7:19 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jun 6, 7:27 AM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Jun 6, 8:23 AM CDT | Flash Flood Warning | SJT | San Saba | 77 min |
| Jun 6, 8:23 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 77 min |
| Jun 6, 8:37 AM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
| Jun 6, 8:40 AM CDT | Flash Flood Warning | SJT | Coleman | 65 min |
| Jun 6, 8:40 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| Jun 6, 12:44 PM CDT | Flash Flood Warning | SJT | Kimble, Mason, San Saba | 3 hr |
| Jun 6, 2:36 PM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.